MAUDE Adverse Event Report: BALT USA MAGIC; INFUSION CATHETER

BALT USA MAGIC; INFUSION CATHETER
Model Number MAGIC1,2FM
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code Death (1802)
Type of Reportable Event Death
Additional Manufacturer Narrative
The magic m 1.2fr 165cm was not returned for evaluation.The device is being retained by the hospital until further notice.Therefore; an analysis could not be performed.Based on the available information the root cause of this complaint was due to incorrect use of the device.Both ifu and label state the following; the magic micro-catheters are not compatible with embolization agents containing dmso or methyl metacrylate (as eudragit®).In conclusion, the most probable cause at the origin of this incident is due to the use of the magic catheter with a dmso product.Review of the lot history records for the reported lot did not reveal any in-process or lot-specific issue that could account for the observation.
 
Event or Problem Description
Medwatch report was received via us mail on august 8, 2019.During embolization of an arteriovenous malformation (avm} with onyx, staff noted the onyx was leaking out of the mid-portion of the magic 1, 2fm catheter during the 3rd injection.The onyx should exit the catheter at the tip, not from the mid-portion.The physician had to employ a solitaire device and use aspiration to retrieve the onyx.Per the op note, approximately 60% was recaptured.A 2nd physician was called in to assist.Mds worked approximately 2.5 hours to correct the issue.Attempts were eventually stopped to prevent further harm to the patient.As a result of the event, the patient has a large right frontal stroke.Since the event, he has developed an intracranial hemorrhage requiring a craniectomy for decompression & hematoma evacuation.He remains in icu with a poor neurological exam and poor prognosis.What was the original intended procedure? : per staff report, the onxy is injected via the magic l,2fm catheter.It should exit the catheter at the tip end, not from the mid-portion.The catheter was retained.What problem did the user have (check all that apply} :device failed (e.G.Broke, couldn't get it to work or stopped working) ; other relevant history, including preexisting medical conditions (e.G.Allergies, pregnancy, smoking and alcohol use, liver/kidney problems, etc.) preexisting characteristics that may have contributed to the event: hypertension; stroke; hepatic/renal dysfunction; diabetes; 08/09/2019- follow up email was sent to (b)(6) requesting device availability and patient status.08/12/2019-follow up replied email was received from (b)(6) stating the device was going to be retained by hospital.08/12/2019-follow up email sent out to (b)(6) inquiring patient status.08/16/2019- follow up replied email was received from (b)(6) stating patient had expired.08/16/2019 follow up email sent to (b)(6) requesting patient expiration date.8/19/2019-follow up replied email received from (b)(6) patient expired (b)(6) 2019.

Brand Name
MAGIC
Common Device Name
INFUSION CATHETER
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
MDR Report Key8928471
Report Number3014162263-2019-00014
Device Sequence Number13965222
Product Code KRA
UDI-Device Identifier00818053022593
UDI-Public00818053022593
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K023351
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2022
Device Model NumberMAGIC1,2FM
Device Catalogue NumberMAGIC M 1.2FR 165CM
Device Lot Number00302942
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization; Life Threatening; Required Intervention; Disability;
Patient Age44 YR